Journal of Mathematical Sciences

, Volume 168, Issue 4, pp 505–522 | Cite as

A problem without initial conditions for a nonlinear ultraparabolic equation with degeneration

  • N. P. Protsakh

We consider the mixed problem for a second-order nonlinear degenerate ultraparabolic equation. We investigate the existence of generalized solutions of this problem in a bounded domain as well as of weak solutions (in the sense of a limit of sequences) of the problem without initial conditions for this equation.


Weak Solution Cauchy Problem Mixed Problem Nonlinear Parabolic Equation Ukrainian National Academy 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    H. M. Barabash, S. P. Lavrenyuk, and N. P. Protsakh, “Mixed problem for a semilinear ultraparabolic equation,” Mat. Metody Fiz.-Mekh. Polya, 45, No. 4, 27–34 (2002).MATHMathSciNetGoogle Scholar
  2. 2.
    N. M. Bokalo, “On the problem without boundary conditions for some classes of nonlinear parabolic equations,” Trudy Sem. im. G. Petrovskogo, Issue 14, 3–44 (1989).Google Scholar
  3. 3.
    T. G. Genchev, “On the ultraparabolic equations,” Dokl. Akad. Nauk SSSR, 151, No. 2, 265–268 (1963).MathSciNetGoogle Scholar
  4. 4.
    V. V. Gorodetskii and I. V. Zhitaryuk, “Stabilization of the solutions of the Cauchy problem for one class of degenerative parabolic equations in the spaces of generalized functions,” Nelin. Gran. Zad., Issue 5, 31–36 (1993).Google Scholar
  5. 5.
    V. S. Dron’ and S. D. Ivasyshen, “Properties of the fundamental solutions and uniqueness theorems for the solutions of the Cauchy problem for one class of ultraparabolic equations,” Ukr. Mat. Zh., 50, No. 11, 1482–1496 (1998); English translation: Ukr. Math. J., 50, No. 11, 1692–1709 (1998).Google Scholar
  6. 6.
    S. D. Ivasyshen and S. D. Eidel’man, “On the integral representation of the solutions of Kolmogorov-type degenerate equations with \( \overrightarrow {2b} \) -parabolic part by the main group of variables,” Differents. Uravn., 36, No. 5, 647–655 (2000).Google Scholar
  7. 7.
    E. A. Coddington and N. Levinson, Theory of Ordinary Differential Equations, McGraw-Hill, New York (1955).MATHGoogle Scholar
  8. 8.
    S. P. Lavrenyuk and N. P. Protsakh, “Fourier problem for an ultraparabolic equation,” Nelin. Gran. Zad., Issue 12, 128–139 (2002).Google Scholar
  9. 9.
    S. P. Lavrenyuk and N. P. Protsakh, “Mixed problem for a nonlinear ultraparabolic equation that generalizes the diffusion equation with inertia,” Ukr. Mat. Zh., 58, No. 9, 1192–1210 (2006) ); English translation: Ukr. Math. J., 58, No. 9, 1347–1368 (2006).MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    O. A. Ladyzhenskaya, Boundary-Value Problems of Mathematical Physics [in Russian], Nauka, Moscow (1973).Google Scholar
  11. 11.
    J.-L. Lions, Quelques Méthodes de Résolution des Problèmes aux Limites non Linéaire, Gauthier-Villars, Paris (1969).Google Scholar
  12. 12.
    S. A. Orlova, “On the first boundary-value problem for directly and inversely ultraparabolic equation,” Sib. Mat. Zh., 31, No. 6, 211–215 (1990).MathSciNetGoogle Scholar
  13. 13.
    N. P. Protsakh, “ Mixed problem for a nonlinear ultraparabolic equation,” Visn. Cherniv. Univ. Ser. Mat., Issue 134, 97–103 (2002).Google Scholar
  14. 14.
    S. A. Tersenov, “On the boundary-value problems for one class of ultraparabolic equations and their applications,” Mat. Sb., 133(175), No. 4 (8), 539–555 (1987).Google Scholar
  15. 15.
    S. D. Eidelman, S. D. Ivasyshen, and A. N. Kochubei, Analytic Methods in the Theory of Differential and Pseudo-Differential Equations of Parabolic Type, Birkhäuser, Basel (2004).Google Scholar
  16. 16.
    E. Lanconelli, A. Pascucci, and S. Polidoro, “Linear and nonlinear ultraparabolic equations of Kolmogorov type arising in diffusion theory and in finance,” in: Nonlinear Problems in Mathematical Physics and Related Topics II. (In Honour of Prof. O. A. Ladyzhenskaya), Kluwer, New York (2002), pp. 243–265.Google Scholar
  17. 17.
    P. D. Lax and R. S. Phillips, “Local boundary conditions for dissipative symmetric linear differential operators,” Commun. Pure Appl. Math., 13, 427–455 (1960).MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    S. Polidoro, “On the regularity of solutions to a nonlinear ultraparabolic equation arising in mathematical finance,” Nonlin. Anal., 47, 491–502 (2001).MATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    M. A. Ragusa, “On weak solutions of ultraparabolic equations,” Nonlin. Anal., 47, 503–511 (2001).MATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    M. E. Schonbek and E. Suli, “Decay of the total variation and Hardy norms of solutions to parabolic conservation laws,” Nonlin. Anal., 45, 515–528 (2001).MATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    S. G. Suvorov, “Nonlinear ultraparabolic equations in general domains,” Nelin. Gran. Zad., Issue 7, 180–188 (1997).Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2010

Authors and Affiliations

  • N. P. Protsakh
    • 1
  1. 1.Pidstryhach Institute for Applied Problems in Mechanics and MathematicsUkrainian National Academy of SciencesLvivUkraine

Personalised recommendations